Alert archive / Idaho / Wind Advisories in 2025

Wind Advisory 21, NWS Boise, ID

December 21, 2025Owyhee County, Idaho

NWS Boise, ID issued this wind advisory at Dec 21, 2025, 1:52 AM MST for Owyhee County, Idaho. It took effect at Dec 21, 2025, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2025, 1:52 AM MST (08:52 UTC)
In effect from
Dec 21, 2025, 11:00 AM MST
Expired
Dec 21, 2025, 5:00 PM MST
In force
6 hr
Issued by
NWS Boise, ID

County Owyhee County, ID

The radar

The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2025-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2025-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS75 KBOI 210852
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
152 AM MST Sun Dec 21 2025

IDZ015-212130-
/O.NEW.KBOI.WI.Y.0021.251221T1800Z-251222T0000Z/
Southwest Highlands-
Including the cities of Three Creek, Murphy Hot Springs,
Grasmere, and Riddle
152 AM MST Sun Dec 21 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southwest Highlands.

* WHEN...From 11 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KA
2 follow-up statements
176 
WWUS75 KBOI 212045
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
145 PM MST Sun Dec 21 2025

IDZ015-220000-
/O.CON.KBOI.WI.Y.0021.000000T0000Z-251222T0000Z/
Southwest Highlands-
Including the cities of Three Creek, Murphy Hot Springs,
Grasmere, and Riddle
145 PM MST Sun Dec 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Southwest Highlands.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LC
497 
WWUS75 KBOI 212338
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
438 PM MST Sun Dec 21 2025

IDZ015-220045-
/O.EXP.KBOI.WI.Y.0021.000000T0000Z-251222T0000Z/
Southwest Highlands-
Including the cities of Riddle, Grasmere, Murphy Hot Springs, and
Three Creek
438 PM MST Sun Dec 21 2025

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds over much of the area have decreased, therefore the wind 
advisory will expire at 5pm. Ridgetops will continue to see 
occasional gusts to 50 mph through the evening, tapering off 
overnight.

$$

SA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Dec 20, 8:58 PM MST, 4 hours 54 minutes earlier.

Area forecast discussion, Dec 20, 8:58 PM MST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Boise ID
858 PM MST Sat Dec 20 2025

.DISCUSSION...Southwest flow tonight and tomorrow will bring
significant precipitation into the region. Warm southwest flow
over cold pools in valleys still look to bring localized
freezing rain and periods of snow early tomorrow morning in
sheltered valleys in Eastern Oregon. This will likely be brief
as warm air settles in by late morning, shifting precipitation
to rain in most locations below the anticipated snow level of
6500-7500 feet. Periods of moderate to heavy snowfall will occur
in the West Central, Wallowa, and Boise Mountains, with 8 to 12
inches possible in higher elevations above 6500 feet. Mountain
valleys will see anywhere from 1-4 inches of wet snow early
tomorrow, transitioning to rain by the late afternoon. Rainfall
totals at lower elevations look to be around 0.30-0.75 inches by
Monday morning, with shadowing possible in the Treasure Valley
thanks to breezy southeast winds tomorrow. No updates made to
the forecast.

&&

.AVIATION...VFR through the evening. Widespread precipitation
late tonight across SE OR, moving into ID from the southwest.
MVFR/IFR conditions in rain with IFR/LIFR in snow. Freezing rain
(30% chance) near KBKE, KBNO and KONO late tonight through
Sun/16Z. Mountains obscured. Snow level 3-5kft MSL increasing to
6-8kft MSL by Sun/18Z. Surface winds: SE-SW 5-15 kt with
occasional gusts to 25 kt, except SW 20-30 kt southwest of the
Snake River Valley. Winds aloft at 10kft MSL: W-SW 40-60kt.

KBOI...VFR tonight then periods of MVFR in rain and low ceilings
tomorrow, with precipitation tapering off by Sun/22Z. Surface
winds: SE 4-8 kt.

&&

.PREV DISCUSSION...
SHORT TERM...Tonight through Monday night...Atmospheric river
(AR) across the eastern Pacific 39N and into northern CA and NV
will moisten further tonight from the subtropics sw of 140W.
Meanwhile, an upper trough in the Gulf of Alaska will dig
southward and change upper level winds to SW-ly in our area,
causing the AR to move northward as a warm front. The
increasingly moist warm front and AR will bring moderate to
heavy pcpn to our CWA overnight through Sunday, especially in
southern zones Sunday morning. Latest models are not quite as
wet as before but still bring .50 to 1.00 inch of (mainly) rain
between 4 AM and noon MST Sunday, then gradually lighter Sunday
afternoon and night. 1-3 inches of snow will fall above 4500
feet before changing to rain up to 6000-8000 feet Sunday as the
warm front passes. The changeover may pass through light
freezing rain in colder wind-sheltered valleys in northern
Malheur and Baker Counties. Coverage doesn't look extensive
enough to warrant an ice storm warning but still important as
a travel hazard. The wettest part of the warm front will move
into central ID Sunday night with moderate to locally heavy
pcpn continuing until Monday morning before decreasing. Snow
level will be 6000-7000 feet during that time, with 1-3 feet
total snow accumulation on higher peaks. Moderate to heavy rain
at lower elevations will likely bring rocks and mud down steep
slopes, and travelers would be wise to avoid roads in those
areas. Temperatures will be mild Sunday after the warm front
passes and stay mild through Monday. Southwest winds will gust
30-40 mph Sunday in southern Harney and Malheur Counties and in
Idaho south of the Snake Basin.

LONG TERM...Tuesday through Saturday...A broad upper trough is
expected to remain over the West coast of British Columbia,
continuing to direct an atmospheric river over the area Tuesday
through Wednesday. Active but mild pattern is expected throughout
the long-term, with moderate to likely chances (30-70%) of rain
in lower elevations and snowfall in the mountains Tuesday
through Friday. Lower snow levels (4000-5000') will remain
northwest of a line from Burns OR to McCall ID, with warmer air
south and east (7000-8000') along the Snake Basin and areas
south. The flow will turn southerly and warmer on Wednesday
with temperatures rising into the mid 50s again in the Snake
Plain. Unsettled conditions will continue Thursday and Friday
with snow level lowering to 3500- 5000'. Slightly cooler
temperatures (upper 40s/lower 50s for lower elevations)
expected on Thursday and Friday but still well above normal.
Conditions begin to dry out on Saturday. There is considerable
guidance uncertainty over whether the trough will remain off
the Northwest coast or dig southward into northern California
on Saturday, but a cooling and drying trend is generally
expected.Sunday Outlook...Widespread rain/snow Sunday and mountain
obscuration. Snow levels 3k-5kft MSL north of KBNO-KONO-KMYL, 7k-
8kft MSL to south. Surface winds: SW-SE 5-10 kt Saturday. SW-SE 10-
20 kt Sunday, with SW 20-30kt south of the Snake Basin in ID and
south of KREO in OR.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise

Interact with us via social media:
www.facebook.com/NWSBoise
www.x.com/NWSBoise

DISCUSSION...SA
AVIATION.....SA
SHORT TERM...LC
LONG TERM....JY

Nearby

Wind Advisories in Idaho, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.